MAUDE Adverse Event Report: AESCULAP AG METHA ¿CAP 12/14 120°/0° SIZE 2; HIP ENDOPROSTHETICS

AESCULAP AG METHA ¿CAP 12/14 120°/0° SIZE 2; HIP ENDOPROSTHETICS
Model Number NC292T
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a metha ¿cap 12/14 120¿/0¿ size 2 (part # nc292t) was used during an unknown procedure performed on.According to the complainant, when inserting the stem, a bone fracture occurred in the neck.The procedure was successfully completed using another manufacturers device.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Update: the malfunction occurred during a total hip arthroplasty (tha) procedure performed on (b)(6), 2021.Reportedly, a size 2 rasp was used and the stem was also inserted, but the bone cracked during hammering.
 
Additional Manufacturer Narrative
Investigation - visual inspection: optically, signs of usage of erratic appearance can be found at the stem.Signs of usage and slight damages, especially on the pasmapore coating as well as at the neck area, can be found on the stem.These signs originated most likely from the intraoperative inserting and removal respectively.Besides that, no abnormalities can be found.Batch history review: the device quality and manufacturing hisotry records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specifiaction valid at the time of production.There are no similar complaints aginst the same lot number(s) with this error pattern.Explanation and rationale: based on the provided information and after the investigation, there is no indication for a material problem which led to the described failure pattern.The fracture of the bone is most likely not related to the prosthesis, but rather to the preparation and/or the patient's bone condition.Conclusion: product was not causal for reported failure pattern.Corrective action: based upon the investigations results a capa is not necessary.

Brand Name
METHA ¿CAP 12/14 120°/0° SIZE 2
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11787732
Report Number9610612-2021-00364
Device Sequence Number19848774
Product Code LZO
UDI-Device Identifier04046963914233
UDI-Public4046963914233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC292T
Device Catalogue NumberNC292T
Device Lot Number52636231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale